Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 113, NWS Columbia, SC

November 8, 2025Lincoln County, Georgia; McCormick County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Nov 8, 2025, 4:41 PM EST for Lincoln County, Georgia; McCormick County, South Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 8, 2025, 4:41 PM EST (21:41 UTC)
Expired
Nov 8, 2025, 5:30 PM EST
In force
49 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
60.0 mph

Counties Lincoln County, GA, McCormick County, SC

The radar

The Greer radar (KGSP), 102 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 8, 5:29 PM ESTTSTM WND DMG4 Ne Willington, SCMcCormick County dispatch reported powerlines down along New Cut Rd. Time estimated by radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

946 
WUUS52 KCAE 082141
SVRCAE
GAC181-SCC065-082230-
/O.NEW.KCAE.SV.W.0113.251108T2141Z-251108T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
441 PM EST Sat Nov 8 2025

The National Weather Service in Columbia has issued a

* Severe Thunderstorm Warning for...
  Northern Lincoln County in east central Georgia...
  Northwestern McCormick County in central South Carolina...

* Until 530 PM EST.

* At 441 PM EST, a severe thunderstorm was located over Middleton, or
  7 miles east of Elberton, moving east at 35 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to trees and powerlines.

* Locations impacted include...
  McCormick, Mccormick County Airport, Elijah Clark State Park,
  Hickory Knob State Resort Park, Gill's Point, Hester's Ferry
  Campground, Bordeaux, Broad River Campground, Mount Carmel, Baker
  Creek State Park, Leroy's Ferry Recreation Area, Willington, Mount
  Carmel Park, Chennault, Hawe Creek Campground, and Long Cane Creek
  Picnic Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3398 8261 3396 8257 3402 8259 3407 8253
      3407 8251 3408 8248 3406 8245 3406 8233
      3397 8230 3402 8225 3399 8221 3376 8231
      3389 8262 3398 8265
TIME...MOT...LOC 2141Z 280DEG 32KT 3407 8275 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DH
2 follow-up statements
657 
WWUS52 KCAE 082204
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
504 PM EST Sat Nov 8 2025

GAC181-082214-
/O.CAN.KCAE.SV.W.0113.000000T0000Z-251108T2230Z/
Lincoln GA-
504 PM EST Sat Nov 8 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINCOLN COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3407 8253 3408 8248 3406 8245 3406 8233
      3397 8230 3402 8225 3398 8221 3380 8229
      3386 8240 3388 8245 3391 8250 3394 8251
      3394 8255 3402 8259
TIME...MOT...LOC 2204Z 282DEG 30KT 3403 8255 

$$

SCC065-082230-
/O.CON.KCAE.SV.W.0113.000000T0000Z-251108T2230Z/
McCormick SC-
504 PM EST Sat Nov 8 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EST
FOR NORTHWESTERN MCCORMICK COUNTY...

At 504 PM EST, a severe thunderstorm was located over Lake Strom
Thurmond, or 13 miles southwest of Abbeville, moving east at 35 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to trees and powerlines.

Locations impacted include...
McCormick, Mccormick County Airport, Hickory Knob State Resort Park,
Willington, Mount Carmel Park, Bordeaux, Mount Carmel, Baker Creek
State Park, Leroy's Ferry Recreation Area, Hawe Creek Campground, and
Long Cane Creek Picnic Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Severe thunderstorms can produce large capsizing waves and frequent
lightning. If on or near Lake Strom Thurmond move away from the water
and take shelter!

&&

LAT...LON 3407 8253 3408 8248 3406 8245 3406 8233
      3397 8230 3402 8225 3398 8221 3380 8229
      3386 8240 3388 8245 3391 8250 3394 8251
      3394 8255 3402 8259
TIME...MOT...LOC 2204Z 282DEG 30KT 3403 8255 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DH
164 
WWUS52 KCAE 082232
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
532 PM EST Sat Nov 8 2025

SCC065-082241-
/O.EXP.KCAE.SV.W.0113.000000T0000Z-251108T2230Z/
McCormick SC-
532 PM EST Sat Nov 8 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MCCORMICK COUNTY
HAS EXPIRED...

A new Severe Thunderstorm Warning for this storm has been issued for 
McCormick County, lasting until 615PM.

LAT...LON 3407 8253 3408 8248 3406 8245 3406 8233
      3397 8230 3402 8225 3398 8221 3380 8229
      3386 8240 3388 8245 3391 8250 3394 8251
      3394 8255 3402 8259
TIME...MOT...LOC 2231Z 280DEG 32KT 3399 8227 

$$

DH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 12:12 PM EST, 4 hours 29 minutes earlier.

Area forecast discussion, Nov 8, 12:12 PM EST, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
1212 PM EST Sat Nov 8 2025

.SYNOPSIS...
Scattered convection is expected this afternoon into this
evening where a couple strong to marginally severe storms will
be possible. Showers and thunderstorms possible again Sunday
ahead of a well- advertised cold front. Well below normal
temperatures look increasingly likely early next week, with a
hard freeze expected Monday night.

&&

.NEAR TERM /THROUGH TONIGHT/...
Key message(s):

- Thunderstorms possible late this afternoon into tonight, a
  couple of which may be strong and may bring strong winds or
  hail.

Clearing is seen on Satellite early this afternoon with a bit
of lingering stratus toward the northern Midlands, just south of
the surface cold front. This has formed a decent thermal
gradient with temperatures in the northern Midlands in the mid
60s while the southern FA is reaching the low to mid 70s. Per
surface mesoanalysis, the nearly stalled surface cold front is
draped across the Upstate, extending to near our northern tier
of counties. This mornings convection also draped a outflow
boundary that shifted into the eastern Midlands and Coastal
Plain, but this is expected to gradually lift back north as a
pseudo warm front through the afternoon with decent convergence
along it. Moisture is also increasing across the area with
dewpoints already reaching into the low to mid 60s. Aloft, a
shortwave is moving into the MS/AL vicinity, which will continue
to progress toward the region this afternoon and evening.

This relatively subtle forcing is expected to spark isolated to
scattered convection by late this afternoon, increasing in
coverage into the evening, especially into the northern Midlands
and toward the Pee Dee. Forecast soundings indicate around
1000-1500 J/kg of MLCAPE developing (which seems reasonable
considering the clearing and moistening that has occurred) along
with steepening mid level lapse rates around 6.5-7 C/km. Plenty
of shear will be in store with effective shear pushing 45 kts
and cloud layer shear up to around 70 kts. This setup is overall
expected to bring semi-discrete cells with a couple clusters
possible this evening where the greatest risk will be potential
for severe hail in the strongest cells. This risk is partially
thanks to seasonably low freezing levels around 11.5 kft and low
wet bulb zero heights around 9-10 kft. Damaging wind gusts will
also be possible in the strongest storms. A non-zero, but low,
tornado risk is evident in this environment as well as the
surface boundary could act to add enhanced vorticity and despite
strongly straight hodographs, recent HRRR forecast soundings do
indicate around 150-250 m^2/s^2 of effective inflow SRH just
south of the front.

I believe the window of opportunity for this non-zero tornado
risk will be short lived as once we head toward the evening,
surface stability should increase, transitioning storms to be
more elevated. Convection should continue this evening and early
tonight as the shortwave passes before waning overnight.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
Key message(s):

- Warm Sunday with isolated showers or storms.

- Strong cold front will lead to gusty winds Sunday night.

Shortwave from today will continue to push northeastward, pulling
the better moisture along with it. Surface dewpoints do look like
they'll remain in the low 60s early SUnday ahead of the front but
HREF PWs push below 1" fairly quickly, indicating upper level drying
will be much more rapid as the primary trough axis approaches. All
of that is to say that the forecast for Sunday continues to trend
drier. The better forcing looks situated to our north, with any
appreciable instability confined to the immediate coastal plain. The
front looks robust enough to force a few showers along it as it
pushes through the FA Sunday afternoon but these should be very few
and far between. Highs ahead of this front may over-perform the
NBM given relatively strong southwesterly flow but overall the
difference between highs in the upper 70s or highs in the low
80s is negligible.

The front is progged to push through the forecast area sometime
after 3p on Sunday afternoon. Temperatures will begin to quickly
fall as we get into the evening and overnight hours, with temps in
the upper 30s and low 40s by Monday morning. Winds are forecast to
be quite gusty on Sunday night behind the front, with gusts of 20-30
mph possible as strong cold advection pushes southeastward into the
area. We will likely need a Lake Wind Advisory beginning on Sunday
night given the strong wind gusts.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Key message(s):

- Windy conditions expected on Monday, with gusts up to 30 mph
  expected.

- A widespread freeze is expected on Monday night and early
  Tuesday across the area.

- Temperature moderation is expected beginning on Tuesday and
  lasting through next weekend. Expect dry weather to continue.

Monday and Tuesday look like the coldest days of the season thus
far, with the potential for record low temperatures Monday night.
The strong surface high will continue to propagate eastward as
intense convergence aloft shifts southeastward in conjunction with
the digging upper level trough. The exact depth of this trough is
important for a couple of reasons, namely the magnitude of surface
wind gusts on Monday afternoon, the timing of the surface pressure
gradient relaxing, and the low probability chance of some showers
developing underneath the closed, upper low and yielding some
graupel across the northern FA Monday evening. The ECMWF makes the
closest pass to the area with the upper low, and we would need it to
basically pass directly over the northern FA to yield any graupel.
In terms of winds Monday afternoon, a deep trough would yield
stronger low-level winds and potentially strong wind gusts, with the
ECMWF and EC EFI suggesting that we may be borderline Wind Advisory
criteria at times on Monday. I tend to buy this thought as really
strong cold advection tends to yield good surface mixing & would
make it easier to mix down the strong wind fields aloft. We need to
keep a close eye on trends within higher-res guidance over the next
24 hours with respect to this.

And then by Monday night, it does not look like we will fully go
calm at any one place given the surface high will be west of the
area. However, the airmass will be so dry and cold that
radiational cooling should remain relatively effective even
where winds fall into the 3-6 mph range, or even go briefly
calm. Latest NBM 5.0 guidance is showing a 75%+ chance if lows
falling below 28F by Tuesday morning across the central/western
Midlands & CSRA. These areas definitely have the best chance of
seeing a hard freeze on Monday night as they should see the
lightest winds. Further northeast in the eastern Midlands and
Pee Dee, temps in the mid to upper 20s will likely be confined
to sheltered locations. Still expecting a Freeze across the
forecast area, though. The record low for Tuesday morning at CAE
is 26F and at AGS is 24F. There is a chance that both sites
make a run at the record lows. That is the biggest impact in the
long term overall. If you need to protect assets outdoors such
as plants or crops, make preparations for a hard freeze now.
Monday and Tuesday look to feature highs in the upper 40s and
low 50s across the area, 20+ degrees below normal. From there, a
warming trend is expected through the rest of the week, with
temps by next weekend near normal values for this time of year.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Scattered showers and storms possible this afternoon into the
evening with another batch of stratus possible tonight and into
Sunday morning.

Skies have generally begun clearing with just some lingering
patches of strato-cu that have brought brief periods of MVFR
ceilings near CAE/CUB. Continuing this afternoon, scattered
cumulus should develop with light southwesterly to southerly
winds. Isolated to scattered convection is expected to develop
after 18-19z, continuing into the evening and early overnight
hours where the greatest risk for restrictions looks to occur at
the Augusta and Columbia terminals. More uncertainty exists
toward OGB in terms of coverage of convection. A couple stronger
storms with hail and strong winds will be possible before this
activity generally wanes after 04-06z tonight.

LAMP guidance is the most aggressive in showing a fairly
widespread stratus deck developing tonight with MVFR to IFR
ceilings while the NBM and HRRR are a bit more patchy. Overall,
at least patchy stratus seems possible tonight with high low-
level moisture remaining in place but this should clear by
14-15z. Breezy southwesterly winds then are expected to round
out the TAF period with gusts to 20-25 kts likely.

EXTENDED AVIATION OUTLOOK...A stronger front nears later Sunday
and into Monday bringing gusty winds and low end chances for
rain showers in the eastern Midlands Sunday evening.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...None.
GA...None.

&&

In the hours before

Special weather statement, Nov 8, 2:36 PM EST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Columbia SC
236 PM EST Sat Nov 8 2025

SCZ038-082000-
Clarendon SC-
236 PM EST Sat Nov 8 2025

...A strong thunderstorm will impact portions of central Clarendon
County through 300 PM EST...

At 235 PM EST, Doppler radar was tracking a strong thunderstorm over
Manning, moving east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Manning, Alcolu, Foreston, and Davis Station.

This includes Interstate 95 between mile markers 112 and 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3381 7995 3377 7999 3375 7999 3372 7997
      3370 8000 3358 8006 3361 8031 3378 8033
      3382 7993
TIME...MOT...LOC 1935Z 267DEG 18KT 3367 8024

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

DH

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 2:36 PM ESTSpecial Weather StatementCAEClarendon24 min
Nov 8, 5:12 PM ESTSevere Thunderstorm Warning Considerable damage threatCAENewberry48 min
Nov 8, 5:27 PM ESTSevere Thunderstorm WarningCAEEdgefield, McCormick48 min
Nov 8, 5:54 PM ESTSevere Thunderstorm Warning Considerable damage threatCAEFairfield, Lexington, Newberry, Richland51 min
Nov 8, 6:14 PM ESTSpecial Weather StatementCAEEdgefield61 min
Nov 8, 6:46 PM ESTSpecial Weather StatementCAEFairfield29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Severe Thunderstorm Warnings in South Carolina, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.